Friday, August 12, 2011

Pre Vacation Wheeze

1. I have been struggling with adrenality, but hope a day of no exercise and a good night's sleep will put me right as rain.

Why the struggle?

The stress of trying to get things done professionally and for our upcoming vacation has been immense. Which does not help. I'm just not as resilient as I used to be.

And...

2. The asthma is spinning out of control for no good reason. I have been suspicious of the current Symbicort inhaler since there were 30 doses left.

When the inhaler seems wonky with just 5-10 doses left, I can abandon it and start a new one. With 30 doses, that's not feasible. So I've had signs of mild steroid withdrawal and been making do with the rescue inhaler.

Today I started wheezing.

This has been a consistent problem with Symbicort and I haven't had much luck getting anyone's attention.

Since the advent of inhalers like Advair and Symbicort, asthma is a non-issue unless there's a bug bad enough to outpace the medication. Wheezing without an underlying infection? Is just unheard of for me now.

Or it could be the fatigue triggering the asthma. That can happen, although, very rare since Advair/Symbicort entered my lungs.

When I was a teen? Shopping at the mall would make me wheeze. I used to have to sit and rest. I never had the stamina to stay long. Once I was tired, I wheezed.

So maybe the fatigue is getting to me? But then where was the wheezing all those other times?

Anyway, I'm trying a spacer with the Symbicort. With Advair you didn't need one and I haven't been using it, but maybe there's something wrong with the Symbicort delivery mechanism or my timing (although I've always had good 'inhaler form'--total Olympic team quality there).

If the spacer doesn't help, I'm almost ready to start a new inhaler and I have Pulmicort as a back-up. Up until the wheezing started, I was just always tight and unable to 'pinch an inch' on my chest along with painful breathing. I had hoped it would clear up on its own, with just a boost from the albuterol, but it's not.

2 comments:

  1. Perhaps the air quality in your area is getting worse recently? Or it's taken this long for the last of the previous oral steroids to leave your system?

    ReplyDelete
  2. Those are good points.

    The oral steroids have a half life of something like 12 hours and should be out of my system. BUT you never know what kooky things are going on in there.

    The weather has swung from 5,000% humidity to none. My lungs have liked neither extreme. I was fighting for breath today on a walk, so maybe. It's just weird. I don't just lose control for weeks at a time.

    M

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/